Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 12, 2001, 3:33 PM EDT for Columbia County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2001, 3:33 PM EDT (19:33 UTC)
- Expired
- May 12, 2001, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Columbia County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 3:40 PM EDT | Hail 0.75 | Evans, GA | HAM operator reported dime size hail. |
| May 12, 3:45 PM EDT | Hail 0.75 | Martinez, GA | Sheriff reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 121934
SVRCAE
GAC073-122015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
333 PM EDT SAT MAY 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 415 PM EDT.
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 12 MILES WEST OF MARTINEZ...MOVING EAST AT 15
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARTINEZ.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1-800-775-7199.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:29 PM EDT, 4 minutes earlier.
Area forecast discussion, May 12, 3:29 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 329 PM EDT SAT MAY 12 2001 SHORT WAVE INITIATING CONVECTION WILL MOVE EAST OF THE AREA THIS EVENING. COLD FRONT TO CROSS THE AREA TONIGHT. WILL KEEP A CHANCE OF SHOWERS/TSTMS UNTIL AROUND MIDNIGHT. UPPER TROUGH SWINGING THROUGH SUNDAY AND SUNDAY NIGHT..EMBEDDED SHORT WAVE CROSSING SUNDAY NIGHT INTO MONDAY MORNING. THIS SHOULD PRODUCE A FEW CLOUDS. ETA SHOWING H8 MOISTURE SUNDAY NIGHT INTO EARLY MONDAY MORNING. SURFACE RIDGE BUILDS FOR MONDAY. MOS TEMPS LOOK REASONABLE WITH LOWS IN THE MID/UPPER 50S TONIGHT AND IN THE MID 40S SUNDAY NIGHT. HIGHS IN THE UPPER 70S TO LOWER 80S SUNDAY AND MONDAY. FOR THE EXTENDED...NEXT CHANCE FOR RAIN STILL LOOKS LIKE WEDNESDAY AS A FRONT CROSSES THE STATE. ENSEMBLE FORECAST INDICATES LOW CONFIDENCE FOR POPS AND TEMPS ON WEDNESDAY. THURSDAY AND FRIDAY LOOK DRY WITH CHANCE OF PRECIP AGAIN ON SATURDAY. FCSTID =V 10 CAE 58 81 46 82 / 30 10 0 0 AGS 57 81 45 83 / 30 0 0 0 SSC 58 81 46 82 / 40 10 0 0 OGB 58 81 46 83 / 40 0 0 0 .CAE... GA...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.